The amenability of measure algebras

Dales, H.G. and Ghahramani, F. and Helemskii, A. Ya. (2002) The amenability of measure algebras. Journal of the London Mathematical Society, 66 (1). pp. 213-226. ISSN 0024-6107

Full text not available from this repository.


In this paper we shall prove that the measure algebra M(G) of a locally compact group G is amenable as a Banach algebra if and only if G is discrete and amenable as a group. Our contribution is to resolve a conjecture by proving that M(G) is not amenable in the case where the group G is not discrete. Indeed, we shall prove a much stronger result: the measure algebra of a non-discrete, locally compact group has a non-zero, continuous point derivation at a certain character on the algebra.

Item Type:
Journal Article
Journal or Publication Title:
Journal of the London Mathematical Society
Uncontrolled Keywords:
ID Code:
Deposited By:
Deposited On:
19 Nov 2013 10:55
Last Modified:
20 Sep 2023 00:34